I am suffering from heart palpitations. Also, I have occasional breathlessness. For a while, I used Propranolol. But, it did not work. So, the doctor asked me to do a thyroid test and the result was normal. I do not know what to do. Please help
Welcome to icliniq.com.
Palpitations can be out of two types.
Sinus arrhythmia (only fast heart rate, but rhythm is normal) and this is not to be worried.
Arrhythmias - There are many types of arrhythmias, some are atrial in origin and some are ventricular in origin.
Revert back with the reports to a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist
Thank you doctor,
Here is my ECG. Please advise accordingly.
Welcome back to icliniq.com.
All the three ECG photos you sent to me are perfectly normal (attachment removed to protect patient identity).
Sinus arrhythmia, which is very common in young males is also not there and your ECG is in perfect sinus rhythm that is absolutely normal.
Through your history, most likely it can be episodes of sinus tachycardia where heart rate increases for a few seconds or minutes and again settles down to normal.
I do not know about your smoking habits. It contains nicotine, which increases heart rate. So, if you are a smoker, please stop smoking. Also, do not take alcohol.
I will suggest the following medicines for 21 days. Consult your specialist doctor, discuss with him or her and take the medicine with consent.
To be on the safe side, I would suggest you to go for complete blood profile as less hemoglobin (anemia) is the commonest and the most overlooked causes of palpitation in youngsters.
Holter test will be done using a small machine, which is going to keep a record of your heartbeat for 24 hours. If an episode of palpitation repeats itself in 24 hours, it is going to record the nature of the beats at the time of palpitation.
You should have also attached your thyroid tests with the ECG as while dealing with palpitations we have to consider everything. A thing which might appear normal to a physician may appear slight abnormal to a cardiologist.
As of now there is nothing to worry. Also, take a proper sleep.
Revert back after 21 days to a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist
I do not smoke or drink. I took thyroid test a year back and I lost the report. My hair looks brittle and little dry. Do you think it is anemia? What kind of medicine should I use for iron deficiency? I will try that too. I will try the medicine you mentioned above. I feel dizzy while driving. Do you think it is because of this? I heard ear wax causes that. Please send your reply. Thank you.
Welcome back to icliniq.com.
Your ECG is normal. The ECG records the heartbeat of your heart for 30 seconds. Your main complaint is palpitations. If palpitations are not present during those 30 seconds an ECG will record nothing and will be normal.
Your thyroid profile is normal and you are a non-smoker and non-alcoholic. I have to take a detailed history of yours before putting you on any medicines as in your case all common causes of palpitations have been ruled out.
Brittle hairs can indicate anemia but we can undergo a very easy test complete blood profile which will tell the percentage of hemoglobin in your blood. As Ciplar and Clonotril make you dizzy, I would lower the dose.
Please answer me the following.
As your thyroid profile and ECG are normal, a detailed answer to all these questions is very important before I can prescribe you tests and start with medicines. Do not panic. Write the answers pointwise. Till that time stop all medicines.
Revert with the details to a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist
Was this answer helpful?|
.. tablet should not be taken without monitoring. Serum potassium level should be done once in every three days. Hyperkalemia (elevated level of potassium) is a very dangerous thing. It can precipitate many sorts of arrhythmias (abnormal hea... Read fullWhy are palpitations occurring even after pacemaker implantation?
.. have gone through the report that you have provided. He is having the tachycardia-bradycardia syndrome. In this case, the pacemaker avoids his bradycardia episodes only. For his tachycardia episodes, drugs can be given. Sometimes the drug contro... Read fullI have anemia with low ferritin level. Can it be cured with diet and supplements?
You need to be given iron sucrose injections to replenish lost iron store and to improve hemoglobin level ... Read full
Ask your health query to a doctor online?Ask a Cardiologist Now